MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305767
Medical Device Problem Codes Break (1069); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).Investigation summary: one photo of the top web was received by our quality team for evaluation.No photos or samples of the nonconformance were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.Investigation conclusion: probable root cause: based on device history record review, no abnormality was observed during the production of the affected batches.From the photo, only the topweb was shown.Unable to observe the reported defect.Root cause is therefore not established.The complaint will be re-opened and re-investigated when sample is received.
 
Event or Problem Description
It was reported that at least one bd eclipse¿ needle experienced a broken safety mechanism.The following information was provided by the initial reporter: they are breaking off when staff pushes the pink safety part back/down so the surgeon can inject local.It was reported to me that there is an issue with the substitute we have for one of our hypos.Apparently, the safety piece (pink piece) can unexpectedly break off.I surveyed other staff members and they all have had the same experience.Luckily, no harm was actually done to staff nor patient.

Brand Name
BD ECLIPSE NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key12137353
Report Number8041187-2021-00572
Device Sequence Number3800450
Product Code FMI
UDI-Device Identifier30382903057673
UDI-Public30382903057673
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2025
Device Model Number305767
Device Catalogue Number305767
Device Lot Number0206571
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Initial Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1